Hey @ddylancato ,
i feel like i am being punished for something i cannot help
You’re original posts disappeared. First, I believe you regarding how the meds affect your brain. You deserve to be as free from adverse effects as possible. Communication with your doctor and parents is essential. If you don’t feel as if they are listening to you, I’d recommend a written list with dates and times on it. Take that list of adverse effects with you to your next doctor’s appointment.
If you still aren’t getting relief, I’d recommend speaking with a trusted spiritual adviser or perhaps an aunt or uncle that you can confide in.
At your age you are just about old enough to start refusing meds and make it stick. As bad as things are now, palming your meds, cheeking your meds or just refusing to take them will only make things worse. In your deleted post, you said “FORCED TO TAKE” in all caps. By that I assume you mean an observed dose- in that your parents or the school nurse watches you take your meds.
That can feel like punishment and cause huge resentments. Even if the adults have your best interest in mind, you certainly deserve to be heard and taken seriously. From the number of different medications you’ve tried (listed above), I’d say that your doctor has worked to get the right dosage and medication.
But, if you still feel as if you are being punished that’s not the reason they want you to take your meds. They all want you to have a good future and the doctor has made his/her best medical judgement that these meds are best for your school and family life. Be honest with them.
I know how if feels to be “lumped in with everyone else” or to feel as if I’m being “singled out for punishment” by an employer or some government regulation. Frustration can set in and I can make a decision that isn’t good for myself. The example I’m talking about is different from ADD meds, but the feelings I had were similar.
I had to take a TB test to get a job. It’s a simple test where they inject a tiny amount of fluid into both forearms (sometimes it’s only one injection into one forearm, but my test was in both arms). When they inject into both arms one arm is not supposed to have any reaction at all (that’s the one with the test for TB), the other arm is supposed to get an allergic reaction to a known irritant. I was told to come back in three days. I did and the arm with the TB test had no reaction. The arm with known irritant had a reaction it had a pimple like sore about 2 cm across. Not so bad, right? Yeah, they told me that would happen. What they didn’t tell me was that the arm that had the reaction would keep reacting. The “pimple” kept growing and growing. By the time it was done reacting it itched, looked horrible I was thinking it would leave a scar it was that bad. I got the job. The next year, I made every excuse I could find to not take that test again. I really really felt like the doctors and nurses had lied to me about the anergy (anergy is the opposite of allergy) test and the reaction I’d have. If I didn’t take the test, I’d be fired. So, I went to the clinic and complained wildly about the prior years reaction. They took a chest xray instead. Bingo! And a negative finding on a chest xray is good for two years, not one.
The point of that story is that if I had not told them my problems, I wouldn’t have found out about the alternative test. An xray cost more than the skin test for TB. That is why they don’t offer it as an option at first. Today most TB tests are done without the anergy test (the one that is supposed to react). I don’t wonder why – I bet lots of patients complained about it.